Nebraska, 2015

Hail and Damaging Winds in Nebraska, September 7, 2015

September 7, 2015 · NWS OAX · 21 events in 4 counties and zones

Moisture pooled along a stalled frontal boundary near the Kansas and Nebraska border. The moisture combined with steep lapse rates to create moderate instability along this boundary during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Moisture pooled along a stalled frontal boundary near the Kansas and Nebraska border. The moisture combined with steep lapse rates to create moderate instability along this boundary during the afternoon and evening hours. Scattered thunderstorms developed along this boundary by mid afternoon and continued into the evening hours as an upper level disturbance moved into the central Plains. One storm in particular moved along the Kansas and Nebraska border and produced sporadic significant severe in the form of very large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 6, 10:46 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 6, 10:46 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1146 PM CDT SUN SEP 6 2015

.UPDATE...
ISSUED AT 720 PM CDT SUN SEP 6 2015

EXPANDED FLASH FLOOD WATCH AND NOW INCLUDES PARTS OF SERN NE.
LINCOLN AREA HAS HAD A GOOD AMOUNT OF RAIN...STORMS LIKELY TO
AFFECT THE FLASH FLOOD WATCH AREA THROUGH THE EVENING AND
POSSIBLY OVERNIGHT.

UPDATE ISSUED AT 620 PM CDT SUN SEP 6 2015

STORMS HAD DEVELOPED NEAR PRE-FRONTAL TROUGH AS AROUND 6 PM. THE
COVERAGE MAY INCREASE AS COLD FRONT AND TROUGH MERGE. VERY HIGH
MOISTURE CONTENT ALSO FAVORABLE FOR HEAVY RAIN AND MENTIONED IN
EARLIER AFD. SOME POTENTIAL FOR WET MICROBURSTS AS WELL.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015

MODELS ARE IN VERY GOOD AGREEMENT NECESSARY INGREDIENTS ARE COMING
TOGETHER FOR A SIGNIFICANT RAINFALL EVENING BEGINNING TONIGHT.
IMPRESSIVE GULF MOISTURE ADVECTION IS PROGGED TO TAKE PLACE IN
ADVANCE OF A COLD FRONT PUSHING INTO THE CWA. CONSIDERABLE MOISTURE
POOLING ALONG THE BNDRY IS EXPECTED RESULTING IN PWS APPROACHING
2.5"/KI VALUES OF 40. SFC BNDRY EVENTUALLY STALLS OUT THEN ON MONDAY
MORNING...EXTENDING FROM THE WRN GREAT LAKES REGION TO WRN KS.

FACTORS FAVORING AN EXCESSIVE RAINFALL EVEN INCLUDE CORFIDI
VECTORS LESS THAN 10KT WITHIN AREA WHERE MAX OMEGA WILL BE
COINCIDENT TO HIGH DEGREE OF PCPN EFFICIENCY IN WAY OF DEEP WARM
CLOUD LYR/LLVL MOISTURE CONVERGENCE. AND WITH PROLONGED PERIODS OF
FORCING VIA MOIST 310K UPGLIDE IT IS QUITE PROBABLE AMOUNTS
RANGING FROM 2-4 INCHES WILL BE REALIZED OVER SWRN IA...THUS
EXCEEDING CURRENT FLASH FLOOD GUIDANCE WITHIN CURRENT FLASH FLOOD
WATCH OUTLINE. MODELS IN AGREEMENT SHOWING THE SFC BNDRY/PCPN
ACTIVITY EVENTUALLY PUSHING SOUTHWARD OF THE CWA THEN SOMETIME
EARLY WED MORNING.

A NOTICEABLE COOL DOWN IS EXPECTED TUES/WED. AND WITH MET/MAV MAX
TEMPS LOOKING REASONABLE...WILL GO WITH AFTN HIGHS IN THE UPPER
70S/LOW 80S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015

NW FLOW ALOFT WILL TRANSLATE TO SLIGHTLY BELOW NORMAL TEMPS
HEADING INTO NEXT WEEKEND WITH AFTN HIGHS TOPPING OUT IN THE
LOW/MID 70S. OTHERWISE SMALL CHANCES FOR PCPN OCCURRING WED NIGHT
AND THEN AGAIN FRIDAY NIGHT IN ASSOCIATION WITH COMBINATION OF
LLVL THETA-E ADV AND LOW/MID LYR AGEOSTROPHIC FORCING WITH
MOISTURE RETURN RIDING UP ALONG THE HIGH PLAINS. GOING POPS LOOK
REASONABLE SO NOT MAJOR CHANGES PLANNED.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1145 PM CDT SUN SEP 6 2015

COVERAGE OF TSRA WILL SLOWLY DECREASE OVERNIGHT...BUT STILL MAY
AFFECT KLNK AND KOMA. OTHERWISE...WE MAY SEE DETERIORATING
CONDITIONS OVERNIGHT. SOME PATCHY MVFR CEILINGS HAVE BEEN SHOWING
UP AT TIMES...AND THESE MAY EXPAND. CONDITIONS MAY EVEN DROP INTO
THE IFR CATEGORY WITH FOG. EXPECT THAT IF LOW CLOUDS AND AREAS OF
FOG DEVELOP...THEY SHOULD LIFT BY LATE MORNING. TSRA CHANCES WILL
BE ON THE INCREASE IN THE MID TO LATE AFTN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR NEZ066>068-089>093.

IA...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR IAZ056-069-079-080-
     090-091.

&&

UPDATE...MILLER
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MILLER
Hazardous weather outlook, Sep 6, 5:45 PM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
645 PM CDT SUN SEP 6 2015

IAZ043-NEZ011-012-015>018-030>034-042>045-050-065-071345-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SEWARD-
645 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS SOME POTENTIAL FOR THUNDERSTORMS THIS EVENING...BUT
CHANCES ARE HIGHER FARTHER TO THE SOUTHEAST.

ADDITIONAL THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON WITH STRONG
TO SEVERE STORMS POSSIBLE...ALONG WITH LOCALIZED HEAVY RAIN.

A COLD FRONT WILL BE STALLED OVER SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA MONDAY...WITH MOISTURE POOLED ALONG THE FRONT. ANOTHER UPPER
LEVEL WEATHER DISTURBANCE SHOULD PROMOTE THUNDERSTORM DEVELOPMENT
IN THE AFTERNOON AND EVENING. SOME SEVERE STORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THUNDERSTORMS SHOULD CONTINUE MONDAY NIGHT WITH HEAVY RAIN POSSIBLE
MAINLY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW
STORMS MAY LINGER INTO TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS
WILL BE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING BUT MAY BE NEEDED
MONDAY.

IAZ055-056-069-079-080-090-091-NEZ051>053-066>068-078-088>093-
071345-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
645 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...
EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA THIS EVENING. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED. THE HIGHEST POTENTIAL IS SOUTHEAST OF A LINE FROM SEWARD
TO FREMONT AND HARLAN. MODERATE INSTABILITY...ABUNDANT MOISTURE
AND SUFFICIENT SHEAR SUGGEST THE POTENTIAL FOR DAMAGING WINDS...
HEAVY RAIN AND LARGE HAIL.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR PARTS
OF SOUTHWEST IOWA. AREAS THAT RECEIVE SEVERAL PERIODS OF HEAVY
RAIN THROUGH TONIGHT COULD SEE FLASH FLOODING.

ADDITIONAL THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON WITH STRONG
TO SEVERE STORMS POSSIBLE...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS SHOULD CONTINUE MONDAY NIGHT WITH HEAVY RAIN POSSIBLE
FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW STORMS
MAY LINGER INTO TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE PASS ALONG ANY REPORTS OF SEVERE WEATHER THIS
EVENING. SPOTTER ACTIVATION COULD BE NEEDED MONDAY.

In the hours before

Special weather statement, Sep 6, 7:53 PM CST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
853 PM CDT SUN SEP 6 2015

IAZ043-055-NEZ034-045-070245-
HARRISON IA-MONONA IA-WASHINGTON NE-BURT NE-
853 PM CDT SUN SEP 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONONA...HARRISON...
NORTH CENTRAL WASHINGTON AND SOUTHEASTERN BURT COUNTIES UNTIL 945 PM
CDT...

AT 853 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONDAMIN...OR 30 MILES NORTH OF OMAHA...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLAIR...TEKAMAH...LOGAN...MONDAMIN...UTE...MODALE...PISGAH...
MOORHEAD...WOODBINE...DUNLAP...HERMAN...BLENCOE...MAGNOLIA...
SOLDIER...LITTLE SIOUX...PREPARATION CANYON STATE PARK...LITTLE SIOUX
SCOUT RANCH...PELICAN POINT STATE RECREATION AREA...SCHABEN PARK AND
WILLOW LAKE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN NEBRASKA NEAR MILE MARKER 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 117 AND 138.
 INTERSTATE 29 BETWEEN MILE MARKERS 79 AND 105.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN IOWA.

LAT...LON 4168 9563 4151 9623 4187 9631 4207 9567
      4186 9567 4186 9560
TIME...MOT...LOC 0153Z 231DEG 49KT 4171 9610

ZAPOTOCNY
Special weather statement, Sep 6, 8:22 PM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
922 PM CDT SUN SEP 6 2015

IAZ079-090-NEZ067-070300-
FREMONT IA-MILLS IA-CASS NE-
922 PM CDT SUN SEP 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLS...WEST CENTRAL
FREMONT AND CASS COUNTIES UNTIL 1000 PM CDT...

AT 921 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELMWOOD...OR 22 MILES EAST OF LINCOLN...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLATTSMOUTH...LOUISVILLE...WEEPING WATER...ELMWOOD...GREENWOOD...
MURRAY...AVOCA...MURDOCK...UNION...NEHAWKA...EAGLE...MANLEY...ALVO
AND PLATTE RIVER STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 59 AND 73.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 415 AND 420.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN IOWA AND SOUTHEASTERN NEBRASKA.

LAT...LON 4079 9646 4098 9646 4099 9620 4103 9587
      4079 9583
TIME...MOT...LOC 0221Z 252DEG 25KT 4087 9626

ZAPOTOCNY
Local storm report, Sep 6, 8:46 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
946 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     WEEPING WATER           40.87N 96.14W
09/06/2015  E65 MPH          CASS               NE   TRAINED SPOTTER

&&

NWS OMAHA/VALLEY NE
IRIS SYSTEM
Local storm report, Sep 6, 8:55 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
955 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     2 S WEEPING WATER       40.85N 96.14W
09/06/2015                   CASS               NE   TRAINED SPOTTER

            TREE BRANCHES BLOWN DOWN.

&&

NWS OMAHA/VALLEY NE
IRIS SYSTEM
Local storm report, Sep 6, 10:13 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1113 PM CDT SUN SEP 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     10 W RIVERTON           40.69N 95.76W
09/06/2015                   FREMONT            IA   LAW ENFORCEMENT

&&

CZAPOTOC
Special weather statement, Sep 6, 10:27 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1127 PM CDT SUN SEP 6 2015

IAZ079-090-NEZ051-053-066>068-070515-
FREMONT IA-MILLS IA-CASS NE-LANCASTER NE-OTOE NE-SAUNDERS NE-
SARPY NE-
1127 PM CDT SUN SEP 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLS...NORTHWESTERN
FREMONT...CASS...NORTHEASTERN LANCASTER...NORTHERN OTOE...
SOUTHEASTERN SAUNDERS AND CENTRAL SARPY COUNTIES UNTIL 1215 AM CDT...

AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF SCATTERED
STRONG THUNDERSTORMS THAT EXTENDED FROM NORTH OF WAVERLY EAST TOWARD
BELLEVUE AND THEN SOUTHWARD TO TOWARD WEEPING WATER...SYRACUSE...
NEBRASKA CITY AND INTO IOWA NEAR TABOR.

ANY OF THESE STORMS COULD PRODUCE HAIL UP TO DIME SIZE...OUTFLOW
WINDS IN EXCESS OF 40 MPH AND PERIODS OF HEAVY RAIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 481 AND 496.
 HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 1 AND 3.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 54 AND 79.
 INTERSTATE 29 BETWEEN MILE MARKERS 15 AND 37.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 411 AND 430.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN IOWA AND SOUTHEASTERN NEBRASKA.

LAT...LON 4114 9584 4074 9569 4063 9627 4103 9667
TIME...MOT...LOC 0423Z 229DEG 19KT 4100 9658 4067 9627

MILLER

The radar

The Omaha radar (KOAX), 108 km away, was scanning. The volume nearest the first event began at 07:32 UTC.

Open the radar archive at this moment

Event by event

11 hail, 10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gage

When
September 7, 1:33 AM CST
Where
Gage County, 8 mi N of Beatrice
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.386, -96.730

In addition to the penny size hail, the emergency manager reported winds to near 60 mph as well.

Hail, Jefferson

When
September 7, 2:23 PM CST
Where
Jefferson County, 0.87 mi SW of Fairbury
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
40.140, -97.180

Hail, Jefferson

When
September 7, 2:23 PM CST
Where
Jefferson County, 2.73 mi WSW of Fairbury
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
40.140, -97.220

Hail, Jefferson

When
September 7, 2:25 PM CST
Where
Jefferson County, 0.87 mi SW of Hedrix
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
40.170, -97.260

The emergency manager reported up to tennis ball size hail, which damaged the roof and broke out windows of a house. There was also extensive crop damage in this area.

Hail, Jefferson

When
September 7, 2:32 PM CST
Where
Jefferson County, 1.07 mi SSW of Fairbury
Measured
2.75 in hail
Reported by
Social Media
Coordinates
40.135, -97.175

Pictures on social media indicate hail up to baseball size in the city of Fairbury.

Hail, Jefferson

When
September 7, 2:34 PM CST
Where
Jefferson County, 0.87 mi SW of Fairbury
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
40.140, -97.180

Thunderstorm Wind, Jefferson

When
September 7, 2:35 PM CST
Where
Jefferson County, 0.87 mi SW of Fairbury
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.140, -97.180

Strong winds knocked down tree branches and caused numerous power outages in the city of Fairbury.

Hail, Jefferson

When
September 7, 2:36 PM CST
Where
Jefferson County, 3.3 mi S of Fairbury
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.102, -97.173

Hail, Jefferson

When
September 7, 2:51 PM CST
Where
Jefferson County, 2.22 mi WSW of Shea
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.110, -97.060

Thunderstorm Wind, Jefferson

When
September 7, 2:51 PM CST
Where
Jefferson County, 2.22 mi WSW of Shea
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.110, -97.060

The emergency manager reported winds to 65 mph.

Hail, Gage

When
September 7, 3:18 PM CST
Where
Gage County, Odell
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
40.050, -96.800

Thunderstorm Wind, Gage

When
September 7, 3:20 PM CST
Where
Gage County, 3.82 mi NW of Krider
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.120, -96.800

A trained spotter estimated winds to near 60 mph.

Thunderstorm Wind, Gage

When
September 7, 3:40 PM CST
Where
Gage County, 0.69 mi S of Blue Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.120, -96.670

A trained spotter estimated winds to near 70 mph.

Thunderstorm Wind, Gage

When
September 7, 3:42 PM CST
Where
Gage County, 2.64 mi W of Barneston
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.050, -96.630

A trained spotter reported tree damage at the intersection of State Highways 77 and 8.

Hail, Saline

When
September 7, 7:05 PM CST to 7:10 PM CST
Where
Saline County, 0.53 mi W of Wilber
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.480, -96.960

Thunderstorm Wind, Saline

When
September 7, 7:07 PM CST
Where
Saline County, 0.53 mi W of Wilber
Measured
56 kt (64 mph) measured gust
Reported by
Emergency Manager
Coordinates
40.480, -96.960

Thunderstorm Wind, Gage

When
September 7, 7:13 PM CST
Where
Gage County, 3.74 mi W of Clatonia
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.480, -96.900

A trained spotter estimated winds to near 60 mph.

Thunderstorm Wind, Gage

When
September 7, 7:16 PM CST
Where
Gage County, Clatonia
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.470, -96.830

Reports from social media indicated some structural damage in the city of Clatonia including damage to the grain elevator, as well as tree damage.

Hail, Gage

When
September 7, 7:33 PM CST
Where
Gage County, 1.72 mi WNW of Pickrell
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.390, -96.750

Thunderstorm Wind, Johnson

When
September 7, 8:10 PM CST
Where
Johnson County, 0.69 mi N of Crab Orchard
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.340, -96.420

The spotter reported that two large trees were blown down in town. The winds were estimated to be 60 mph or more.

Hail, Johnson

When
September 7, 8:15 PM CST
Where
Johnson County, 0.69 mi N of Crab Orchard
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.340, -96.420

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593997, 593986, 593987, 593988, 593998, 593989, 594000, 593990, 593992, 594005, 593993, 594006, 594007, 594001, 593994, 594008, 594009, 594010, 593995, 594002, 593996.